Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 153, NWS Indianapolis, IN

July 17, 2012Bartholomew County, Jackson County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2012, 5:34 PM EDT for Bartholomew County, Jackson County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 5:34 PM EDT (21:34 UTC)
Expired
Jul 17, 2012, 6:15 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartholomew County, IN, Jackson County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:10 PM EDTHAIL 1Jonesville, INTIME ESTIMATED FROM RADAR. LOCATION APPROXIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2344 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS53 KIND 172134
SVRIND
INC005-071-172215-
/O.NEW.KIND.SV.W.0153.120717T2134Z-120717T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF COLUMBUS...AND
  MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEYMOUR...
  JONESVILLE...
  CORTLAND...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 45 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3892 8609 3919 8598 3916 8577 3913 8578
      3913 8580 3898 8579 3889 8580
TIME...MOT...LOC 2134Z 009DEG 7KT 3908 8588
WIND...HAIL 60MPH <.75IN

$$
JH
2 follow-up statements
142 
WWUS53 KIND 172154
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT TUE JUL 17 2012

INC005-071-172215-
/O.CON.KIND.SV.W.0153.000000T0000Z-120717T2215Z/
BARTHOLOMEW-JACKSON-
554 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BARTHOLOMEW AND NORTHEASTERN JACKSON COUNTIES UNTIL 615 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF SEYMOUR...MOVING
SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEYMOUR AND CORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3892 8609 3910 8598 3910 8580 3900 8579
      3899 8580 3889 8580
TIME...MOT...LOC 2155Z 009DEG 7KT 3904 8589
WIND...HAIL 60MPH <.75IN

$$
JH
476 
WWUS53 KIND 172214
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT TUE JUL 17 2012

INC005-071-172224-
/O.EXP.KIND.SV.W.0153.000000T0000Z-120717T2215Z/
BARTHOLOMEW-JACKSON-
614 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARTHOLOMEW AND
NORTHEASTERN JACKSON COUNTIES WILL EXPIRE AT 615 PM EDT/515 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3892 8609 3910 8598 3910 8580 3900 8579
      3899 8580 3889 8580
TIME...MOT...LOC 2214Z 009DEG 7KT 3900 8590

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:29 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 17, 4:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EDT TUE JUL 17 2012

.UPDATE...

AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 350 PM EDT TUE JUL 17 2012

A RIDGE OF HIGH PRESSURE REMAINS THE DOMINANT FORCE OVER THE
AREA...WITH HOT CONDITIONS AND ISOLATED THUNDERSTORMS. A COLD
FRONT WILL SAG TOWARD THE AREA TOMORROW INTO THURSDAY...MOVING
SOUTH OF THE AREA BY FRIDAY EVENING. THIS WILL BRING SOME RELIEF
FROM THE HEAT LATE THIS WEEK INTO THE EARLY PART OF THE
WEEKEND...AS WELL AS THE POSSIBILITY FOR SOME SCATTERED SHOWERS
AND STORMS. THE RIDGE BEGINS TO RESTRENGTHEN LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...WHICH WILL ONCE AGAIN RETURN WIDESPREAD 90
DEGREE TEMPERATURES TO THE FORECAST.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 350 PM EDT TUE JUL 17 2012

OVERNIGHT...ASIDE FROM ISOLATED THUNDERSTORMS WHICH WILL LINGER
INTO THE EARLY HOURS OF THE OVERNIGHT...EXPECT DRY CONDITIONS AND
PARTLY CLOUDY SKIES. WITH LITTLE CHANGE IN AIRMASS BEYOND A SLIGHT
WARMING AND A SLIGHT INCREASE IN DEWPOINTS...TEMPS SHOULD BOTTOM
OUT A DEGREE OR TWO ABOVE PERSISTENCE...AND WENT WITH THIS RATHER
THAN MOS WHICH LOOKS SEVERAL DEGREES TOO COOL.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 350 PM EDT TUE JUL 17 2012

ONCE AGAIN WEDNESDAY...HOT CONDITIONS WILL BE THE RULE. SOME
ADDITIONAL UNCERTAINTY WITH RESPECT TO TEMPERATURES AS STORM
CHANCES MAY BE SLIGHTLY BETTER AS THE BOUNDARY SAGS TOWARD THE
AREA...BUT WITH GUIDANCE NOW SLOWING UP THE SOUTHWARD PROGRESSION
OF THE FRONT...EXPECT THAT TEMPS AT OR JUST ABOVE PERSISTENCE ARE
A GOOD BET. THIS ONCE AGAIN YIELDS MID 90S TO AROUND 100...AND
HEAT INDICES WELL INTO THE 105 RANGE AROUND THE AREA. MIDNIGHT
SHIFT EXTENDED HEAT ADVISORY THROUGH TOMORROW...AND THIS IS A GOOD
PLAN TO KEEP.

BOUNDARY SAGS INTO THE AREA ON THURSDAY...BUT GIVEN THAT
MODELS...EVEN THE NAM WHICH HAS BEEN SIGNIFICANTLY MORE RELIABLE
THAN THE GFS FOR A COUPLE OF MONTHS NOW...APPEAR TO BE FAIRLY
BULLISH ON PRECIP FOR BEING IN THE MIDDLE OF EXTREME
DROUGHT...HAVE GONE ABOVE MOS GUIDANCE BY SEVERAL DEGREES
THURSDAY...AND AGAIN ON FRIDAY BUT TO NOT QUITE THE SAME EXTENT.
ADDITIONALLY...HAVE GONE TOWARD THE LOWER END ON POPS...NOT HIGHER
THAN 40 PERCENT...GIVEN LENGTHY RECENT TREND OF SYSTEMS STRUGGLING
TO PRODUCE PRECIP OVER THE AREA. WHILE THIS WOULD APPEAR AT FIRST
GLANCE TO OFFER OUR BEST SHOT AT PRECIPITATION IN SOME TIME...THAT
IS NOT SAYING MUCH...AND EVEN WITH SCATTERED COVERAGE IS UNLIKELY
TO MAKE A SIGNIFICANT DENT IN ONGOING DROUGHT.

ON LOW TEMPS...CONTINUED TREND OF BUMPING UP GUIDANCE WITH AT
LEAST SOME CLOUD COVER LIKELY TO PERSIST DURING THE OVERNIGHT
HOURS. THIS AGREES WELL WITH RECENT TRENDS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 253 PM EDT TUE JUL 17 2012

THE MAIN FOCUS ON THE EXTENDED WILL BE TEMPERATURES AS THE DROUGHT
IS EXPECTED TO CONTINUE WITH ONLY SPARCE RAIN CHANCES LOOKING LIKE
MONDAY NIGHT AND TUESDAY AS THE PLAINS UPPER RIDGE WEAKENS ALLOWING
A SHORT WAVE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA AND A FRONT TO
TAKE SHOP ACROSS THE LOWER GREAT LAKES.

WITH THE EXTENDED MOS CONTINUING TO HAVE A COLD DAYTIME AND WARM
NIGHTTIME BIAS DUE TO THE DROUGHT...FAVOR DAYTIME TEMPERATURES A FEW
DEGREES WARMER THAN THE MEN MOS AND A DEGREE OR TWO WARMER THAN THE
CENTRAL REGION INITIALIZATION. FAVOR THE OPPOSITE AT NIGHT.

&&

.AVIATION /DISCUSSION FOR 172100Z KIND TAF UPDATE/...
ISSUED AT 429 PM EDT TUE JUL 17 2012

MINOR TWEAKS MADE TO KIND TAF PER OBSERVATIONS. NO OTHER CHANGES
NEEDED AT THIS TIME. PREVIOUS AVIATION DISCUSSION FOLLOWS...

A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTHERN INDIANA THURSDAY
AFTERNOON WHICH IS EXPECTED TO TRIGGER AFTERNOON THUNDERSTORMS
ACROSS CENTRAL INDIANA. FOR NOW WILL JUST THROW A PROB30 IN AFTER
15Z AT ALL THE SITES. OTHERWISE...DRY GROUNDS SHOULD ONCE AGAIN KEEP
FOG FROM FORMING DESPITE SOUTHWEST WINDS NEAR 10 KNOTS BECOMING
LIGHT TO CALM TONIGHT...AND ANY DIURNAL CU CEILINGS WILL BE VFR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

HEAT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....MK
AVIATION...MK/JH
Hazardous weather outlook, Jul 17, 5:24 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT TUE JUL 17 2012

INZ021-028>031-035>049-051>057-060>065-067>072-182130-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
524 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

OUTLOOK: A HEAT ADVISORY REMAINS IN EFFECT. HIGH HEAT INDEX
VALUES WILL CONTINUE INTO EARLY EVENING. THUNDERSTORMS ARE
POSSIBLE INTO THIS EVENING.

HAZARDS: HEAT INDEX READINGS NEAR 105. LIGHTNING...BRIEF HEAVY
RAINFALL...WIND GUSTS OVER 40 MPH.

TIMING: HIGH HEAT INDEX VALUES THROUGH 800 PM. THUNDERSTORMS
THROUGH 1000 PM.

DISCUSSION: THE HOT AIRMASS WILL CONTINUE ACROSS THE AREA. THUNDERSTORMS
WILL BE POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: HIGHS ON WEDNESDAY WILL REACH THE UPPER 90S TO AROUND
100 DEGREES ACROSS MUCH OF THE AREA. HEAT INDEX VALUES COULD REACH
INTO THE 105 TO 110 DEGREE RANGE. A HEAT ADVISORY CONTINUES FOR
ALL OF CENTRAL INDIANA THROUGH 800 PM WEDNESDAY. HIGHS IN THE 90S
WILL CONTINUE ON THURSDAY...WITH HEAT INDEX VALUES AROUND 100
POSSIBLE.

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH
FRIDAY. STRONG STORMS ARE POSSIBLE...WITH DANGEROUS
LIGHTNING...GUSTY WINDS...HAIL AND BRIEF HEAVY RAINFALL.

DISCUSSION: A COOL FRONT WILL MOVE INTO CENTRAL INDIANA DURING
THE SECOND HALF OF THE WEEK BRINGING CONTINUED CHANCES FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 17, 3:49 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT TUE JUL 17 2012

INZ028-035-172015-
FOUNTAIN-WARREN-
349 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORM ADVISORY FOR WESTERN FOUNTAIN AND SOUTHWESTERN
WARREN COUNTIES UNTIL 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DANVILLE...MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COVINGTON...
  FOSTER...
  WEST LEBANON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4028 8727 4008 8731 4009 8741 4013 8741
      4013 8749 4015 8749 4015 8754 4029 8753
TIME...MOT...LOC 1949Z 275DEG 15KT 4018 8752

50
Special weather statement, Jul 17, 4:06 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT TUE JUL 17 2012

INZ060-172030-
SULLIVAN-
406 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL SULLIVAN COUNTY UNTIL 430
PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUTSONVILLE...OR 9 MILES NORTHEAST OF
ROBINSON...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIVAN...
  GRAYSVILLE...
  TURTLE CREEK RESERVOIR...
  PAXTON...
  SHELBURN...
  CARLISLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3915 8766 3921 8758 3922 8737 3895 8730
      3896 8753 3898 8757 3906 8758 3908 8760
      3908 8762 3910 8762 3911 8766 3912 8764
      3913 8766
TIME...MOT...LOC 2006Z 266DEG 13KT 3907 8757

50
Special weather statement, Jul 17, 4:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT TUE JUL 17 2012

INZ064-072-172115-
BARTHOLOMEW-JENNINGS-
450 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL BARTHOLOMEW AND
NORTHWESTERN JENNINGS COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBUS...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AZALIA...
  ELIZABETHTOWN...
  GRAMMER...
  NEWBERN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3907 8580 3907 8581 3907 8598 3924 8598
      3926 8568 3906 8573
TIME...MOT...LOC 2050Z 272DEG 7KT 3915 8586

50
Special weather statement, Jul 17, 5:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT TUE JUL 17 2012

INZ043-172145-
VERMILLION-
510 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL VERMILLION COUNTY UNTIL
545 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...OR 18 MILES
NORTHEAST OF PARIS...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEWPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3989 8753 3990 8737 3988 8737 3988 8738
      3986 8736 3985 8736 3983 8739 3980 8738
      3970 8738 3971 8754 3988 8754
TIME...MOT...LOC 2110Z 266DEG 9KT 3980 8745

50
Special weather statement, Jul 17, 5:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EDT TUE JUL 17 2012

INZ064-072-172145-
BARTHOLOMEW-JENNINGS-
522 PM EDT TUE JUL 17 2012

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF COLUMBUS...AND MOVING SOUTHEAST AT
5 MPH.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:49 PM EDTSpecial Weather StatementINDFountain26 min
Jul 17, 4:06 PM EDTSpecial Weather StatementINDSullivan24 min
Jul 17, 4:50 PM EDTSpecial Weather StatementINDBartholomew25 min
Jul 17, 5:10 PM EDTSpecial Weather StatementINDVermillion35 min
Jul 17, 6:03 PM EDTSpecial Weather StatementINDHendricks27 min
Jul 17, 6:57 PM EDTSpecial Weather StatementINDJackson33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.